Thunderstorm Wind, Wood
- When
- August 23, 4:20 PM CST
- Where
- Wood County, Yantis
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.933, -95.567
Trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 23, 2:03 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 303 PM CDT WED AUG 23 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... FROM THE LOOKS OF THE AFTERNOON ANALYSIS...IT SEEMS CONVECTIVE ACTIVITY IN ARKANSAS HAS GIVEN THE FRONT A SHOVE SOUTHWARD. IT NOW APPEARS TO STRETCH FROM PARIS TEXAS TOWARD INTERSTATE 20. FOR THE VERY NEAR TERM /A.K.A. TONIGHT/...SHOWER AND THUNDERSTORM CHANCES WILL BE BASED UPON RADAR TRENDS IN THE FOURTH QUARTER. GENERALLY THOUGH...I EXPECT THE HIGHEST PROBABILITIES OVER THE NORTHERN TIER OF COUNTIES/PARISHES...WITH THE MORE SCATTERED VARIETY FURTHER SOUTH. WE MAY EVEN SEE SOME REDEVELOPMENT IN VICINITY OF THE FRONT OVERNIGHT...ASSUMING THE LOW-LEVEL JET INCREASES. GUESS WHAT? MOST OF THE QUESTIONS IN THE SHORT TERM DEAL WITH THE LOCATION OF THE FRONT AND ITS IMPACT ON CONVECTIVE DEVELOPMENT. IN WAKE OF THE SHORTWAVE TODAY...A LITTLE BIT OF DRIER AIR MAY WORK ITS WAY INTO THE NORTHERN PART OF THE FORECAST AREA FOR TOMORROW JUST NORTH OF THE BOUNDARY. BY TOMORROW AFTERNOON...ALL INDICATIONS POINT TOWARD ANOTHER SHORTWAVE RIDING THE BOUNDARY ACROSS THE FORECAST AREA. DETERMINING THE LOCATION OF THE HIGHEST SHOWER/THUNDERSTORM CHANCES IN THIS SORT OF ENVIRONMENT IS QUITE DIFFICULT...ESPECIALLY THIS TIME OF YEAR. AS SUCH...WE ARE HIGHLY DEPENDENT UPON MESOSCALE INFLUENCES SUCH AS LINGERING OUTFLOW BOUNDARIES...ANY SORT OF FRONT...AND CLOUD COVER. IN LIGHT OF THE NEXT SHORTWAVE TROUGH...I WILL INCREASE RAIN CHANCES OVER OUR EASTERN TIER OF COUNTIES AND PARISHES...WITH THE HIGHEST NUMBERS SAY FROM HEMPHILL TO COLUMBIA OR JENA. LIKE THE PAST COUPLE OF DAYS...LOOK FOR THE BULK OF IT TO DIMINISH AFTER SUNSET WITH A LINGERING RAIN CHANCE OVERNIGHT. HEADING INTO FRIDAY...THE FRONT SHOULD BECOME INCREASINGLY DIFFUSE. IT LOOKS LIKE A RETURN TO MORE TYPICAL CONDITIONS WITH UPPER-LEVEL RIDGING PARKED ON TOP OF US. THERE SHOULD BE ONLY A SMALL POSSIBILITY OF SHOWERS/STORMS DURING THE AFTERNOON AROUND THE PEAK OF DAYTIME HEATING. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UPPER-LEVEL RIDGING OVER THE FORECAST AREA IS EXPECTED TO GRADUALLY SHIFT EAST AS WE HEAD INTO THE WEEKEND. AS THIS OCCURS...IT APPEARS THAT A LONGER WAVE TROUGH WILL MOVE INTO THE WESTERN UNITED STATES OVER THE COURSE OF THE WEEKEND. MY FORECAST CONFIDENCE BY MONDAY IS RATHER LOW THANKS TO THE RATHER DIVERGENT SOLUTION PROVIDED BY THE MAJOR MEDIUM RANGE MODELS. SO...WITH THAT SAID . . . THE UPPER-LEVEL TROUGH SHOULD SHIFT EAST INTO MID-AMERICA BY MONDAY...ALLOWING A FRONT TO SLIDE CLOSER TO OUR AREA. HOW FAR EAST THE FRONT WILL MAKE IT IS STILL UP FOR DEBATE...AS OPERATIONAL RUNS OF THE GFS MAINTAIN FAIRLY STRONG RIDGING OVER THE FOUR STATE REGION EARLY NEXT WEEK. REGARDLESS...THE UPPER TROUGH IS EXPECTED TO BEGIN WEAKENING AS IT EJECTS INTO THE MID-MISSISSIPPI VALLEY BY MID-WEEK. GUT FEELING IS THAT THE HIGHEST RAIN CHANCES SHOULD REMAIN FOCUSED ALONG WHATEVER FRONT IS PRESENT WITH THE OTHERWISE TYPICAL LATE DAY OR EARLY EVENING VARIETY SHOWER AND STORMS ON TAP THROUGH THE EXTENDED PERIOD. BECAUSE OF THIS...VERY FEW SIGNIFICANT CHANGES WILL BE MADE TO DAYS 4 THROUGH 7 AT THIS TIME. JUST ABOUT THE ONLY CHANGE I CAN SEE WOULD BE TO BUMP SHOWER/STORM CHANCES INTO CHANCE TERRITORY FOR MONDAY DUE TO EXPECTED PROXIMITY OF THE UPPER TROUGH/FRONT. THANKS TO HPC AND WFO JACKSON FOR COLLABORATION THIS AFTERNOON. /21/ && .AVIATION... NO APPRECIABLE CHANGES SINCE THE MORNING DISCUSSION. EXPECTING SCATTERED CONVECTION TO BE FOCUSED THROUGH THE REMAINDER OF THE AFTERNOON/EARLY EVENING NEAR THE WEAK FRONTAL BOUNDARY EXTENDING FROM NEAR MKO...TO DEQ...TO JUST N OF ELD...TO GWO. TEMPO THUNDER WILL REMAIN IN FOR THE TXK/ELD/MLU TERMINALS THROUGH THIS EVENING...BEFORE CONVECTION WANES AFTER SUNSET. EXTENSIVE MID LEVEL CLOUD DECK HAS DETERRED HEATING SCATTERED THUNDERSTORM DEVELOPMENT ACROSS NE TX AND N LA N OF I-20 THIS AFTERNOON...ALTHOUGH LATEST SATELLITE LOOPS HAVE SHOWN THIS CLOUD DECK ERODING. THUS...IT REMAINS FEASIBLE THAT ISOLATED/SCATTERED CONVECTION COULD STILL FIRE AFTER 20Z ACROSS THE REMAINDER OF THE TAF SITES...ALTHOUGH GIVEN THE LACK OF OUTFLOW BOUNDARIES FROM CURRENT CONVECTION...STORMS MAY BE FEW AND FAR BETWEEN. HOWEVER...AIR MASS IS QUITE UNSTABLE...THUS ISOLATED WET MICROBURSTS WILL BE POSSIBLE OVER E TX/NORTHCENTRAL LA. SHOWER REDEVELOPMENT WILL BE POSSIBLE OVERNIGHT ACROSS THE RED RIVER VALLEY OF NE TX...AND COULD AFFECT THE TXK AND POSSIBLY THE ELD TAF SITES AROUND 8-9Z. SHOULD THE FRONT SAG ANY FARTHER S...THE SHV/MLU TERMINALS COULD BE AFFECTED. MVFR CONDITIONS WITH 3-5SM BR WILL BE POSSIBLE OVERNIGHT AT THE TAF LOCATIONS THAT RECEIVE RAINFALL...AS WINDS WILL REMAIN L/V. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 93 74 93 / 40 40 30 40 MLU 71 92 72 92 / 50 40 30 50 DEQ 68 92 71 95 / 50 30 20 30 TXK 71 94 73 94 / 50 30 20 30 ELD 69 92 71 93 / 50 30 20 40 TYR 74 92 75 95 / 40 40 30 30 GGG 73 94 74 94 / 40 40 30 40 LFK 74 92 74 96 / 30 50 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION/FIRE WEATHER FORECASTER...NUMBER 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1218 PM CDT WED AUG 23 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1218 PM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE FOUR STATE REGION. MOST OF THE THUNDERSTORMS ARE EXPECTED TO BE SEEN GENERALLY NORTH OF A MOUNT VERNON TEXAS TO MONROE LOUISIANA LINE. CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS UP TO 40 MILES AN HOUR CAN BE EXPECTED... ESPECIALLY WITH THE STRONGER STORMS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. DAYTIME HEATING WILL AGAIN COMBINE WITH A MOIST AIRMASS...AND AN APPROACHING UPPER LEVEL DISTURBANCE...TO RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE GREATEST COVERAGE OF THUNDERSTORMS ARE EXPECTED TO BE ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS...IN VICINITY OF A STATIONARY FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. BUTTS
The Dallas/Ft Worth radar (KFWS), 167 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529615.